Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 14, 2001, 1:14 PM CST for Pecos County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 14, 2001, 1:14 PM CST (19:14 UTC)
- Expired
- Nov 14, 2001, 2:00 PM CST
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS54 KMAF 141916 SVRMAF TXC371-142000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 114 PM CST WED NOV 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PECOS COUNTY IN WEST TEXAS * UNTIL 200 PM CST * AT 114 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF BAKERSFIELD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... INTERSTATE 10 AND OPEN COUNTRY OF EASTERN PECOS COUNTY. THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL AND VERY HEAVY RAINS. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3079 10228 3074 10205 3098 10198 3100 10223
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 10:20 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 14, 10:20 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1020 AM CST WED NOV 14 2001
ADDED FLASH FLOOD WATCH NORTHEAST PERMIAN BASIN. RADAR
ESTIMATES THIS MORNING OF OVER 3 INCHES HAVE FALLEN
OVER SCURRY...HOWARD AND NORTHERN GLASSCOCK COUNTIES.
ADDITIONAL CELLS HAVE DEVELOPED ACROSS THE SOUTHERN
PERMIAN BASIN AND ARE EXPECTED TO TRAIN ACROSS ABOVE
AREAS OF EARLIER HEAVY RAINS. RRF
----------------------------------------------------------------
UPR LVL VORT CUTOFF LOW LOCATED NEAR THE FOUR CORNERS AREA AND IS
CONTINUING ITS SOUTHEASTERN PROGRESS. IT IS PROGD TO DROP INTO NRN
MEXICO BY THE END OF THE DAY TODAY. ABUNDANT LOW LEVEL MOISTURE
WILL COMBINE WITH ENERGY FROM THIS FEATURE WILL RESULT IN SHOWERS
AND THUNDERSTORMS OVER A LARGE PORTION OF THE CWA TODAY. WITH THE
UPR LVL LOW NOT PROGD TO MOVE MUCH THROUGH THE PERIOD...AREA WILL
SEE GOOD SHOT AT RAIN THROUGH FRIDAY. HAVE NOT CHANGED MUCH TO THE
PAST FORECAST EXCEPT TO TWEAK WITH TIMING ISSUES AND A FEW POP
VALUES. DEPENDING ON HOW MUCH RAIN GETS DROPPED OVER THE AREA WILL
HAVE TO CONTINUE TO MONITOR FOR POTENTIAL FFA. HOWEVER AT THIS
TIME WILL NOT ISSUE ONE SINCE GROUND CONDITIONS HAVE BEEN DRY FOR
THE PAST MONTH OR TWO.
FOR THE EXTENDED...UPR LVL LOW SLOWLY BEGINS TO PULL EAST OF THE
AREA. NO CHANGES TO THE EXTENDED WORDING.
MAF 65/53/60/50 7663
LSA 61/49/60/49 7664
6R6 66/54/63/51 6553
MRF 66/46/61/42 5553
CNM 62/48/60/43 5554
.MAF...
TX...FLASH FLOOD WATCH NE PERMIAN BASIN...
TXZ046-047-048-051-052-053-063.
NM...NONE.
16/01In the hours before
Local storm report, Nov 14, 12:17 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
117 PM CDT WED NOV 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM 15 WNW GARDEN CITY TX FLOOD
11/14/01 GLASSCOCK RISING WATER, TWO FEET
IN DEPTH, WAS REPORTED
RUNNING OVER HIGHWAY
137 AT JOHNSON DRAW.Local storm report, Nov 14, 12:17 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO CST
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1217 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM 15 WNW GARDEN CITY TX FLOOD
11/14/01 GLASSCOCK RISING WATER, TWO FEET
IN DEPTH, WAS REPORTED
RUNNING OVER HIGHWAY
137 AT JOHNSON DRAW.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:45 AM CST | Flash Flood Warning | MAF | Glasscock, Howard | 4 hr |
| Nov 14, 11:40 AM CST | Flash Flood Warning | MAF | Midland | 4 hr |
| Nov 14, 12:07 PM CST | Flash Flood Warning | MAF | Upton | 4 hr |
| Nov 14, 12:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Nov 14, 2:55 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Nov 14, 3:05 PM CST | Severe Thunderstorm Warning | MAF | Brewster | 45 min |
| Nov 14, 3:40 PM CST | Flash Flood Warning | MAF | Howard | 4 hr |
| Nov 14, 4:39 PM CST | Flash Flood Warning | MAF | Pecos | 4 hr |
| Nov 14, 5:20 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.